[Skip to Content]
[Skip to Content Landing]
Article
January 1974

Spontaneous Rupture of the Liver in Patient Using Contraceptive Pills

Author Affiliations

Staten Island, NY
From the departments of surgery (Dr. Frederick), anatomical pathology (Dr. Howard), and medicine (Dr. Spatola), St. Vincent's Medical Center of Richmond, Staten Island, NY.

Arch Surg. 1974;108(1):93-95. doi:10.1001/archsurg.1974.01350250079021
Abstract

Disruption of the right lobe of the liver with massive hemorrhage in a young woman taking oral contraceptives was successfully treated by right hepatolobectomy. Pathologic examination of the resected liver revealed evidence of hepatic vein thrombosis, necrosis, and hemorrhage. In the absence of any history of trauma, and in view of the pathologic findings, it is suggested that an association existed between the development of this entity and the use of oral contraceptives.

×